ArticleCureus2024
Sorafenib-Induced Erythema Multiforme Major and Severe Hepatic Failure in Metastatic Hepatocellular Carcinoma: A Case Report.
Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Sorafenib, a kinase inhibitor, is known to cause skin toxicity, which sometimes leads to treatment interruption or drug dose reduction. Erythema multiforme (EM) is one of these dermatologic toxicities induced by sorafenib. We report the case of a 28-year-old male with hepatocellular carcinoma (HCC). Two months after surgery, the patient presented with multiple metastases to the retroperitoneal lymph nodes and lungs. Therefore, systemic therapy with sorafenib was indicated. While receiving the medication, the patient presented signs compatible with EM. The signs occurred on the torso and then spread to the rest of the body. Sorafenib treatment was interrupted the same day when skin lesions appeared and moisturizers with topical steroids and oral antihistamines were prescribed. The skin lesions decreased in size but without significant cutaneous improvement. The patient showed biologically severe liver failure and radiological progression. Because of the severe hepatic failure, initiation of intravenous steroids and establishment of another line of chemotherapy following tumor progression were contraindicated. The decision of the multidisciplinary staff with patient consent was to proceed with the best supportive care. The patient died in ambulatory care 12 days after discharge and local treatment. This report highlights the possibility of developing severe EM while receiving sorafenib. Patients with HCC who have liver resection without liver dysfunction should not be administered sorafenib, or it must be used with caution at very low doses and accompanied by close and regular follow-ups to avoid disease progression and deaths.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.